Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 13, NWS Riverton, WY

October 24, 2010Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Oct 24, 2010, 2:37 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 24, 2010, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 2:37 AM MDT (08:37 UTC)
In effect from
Oct 24, 2010, 10:00 AM MDT
Expired
Oct 24, 2010, 7:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2010-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2010-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2653 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS75 KRIW 240837
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MDT SUN OCT 24 2010

...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY FROM THE
GREEN MOUNTAINS TO CASPER...

.A STRENGTHENING SOUTHWEST FLOW AND A TIGHTENING PRESSURE GRADIENT
AHEAD OF A POWERFUL PACIFIC STORM SYSTEM WILL BRING HIGH WINDS
ACROSS THE GREEN AND RATTLESNAKE RANGES INTO THE CASPER AREA. 

WYZ019-242100-
/O.UPG.KRIW.HW.A.0011.101024T1600Z-101025T0100Z/
/O.NEW.KRIW.HW.W.0013.101024T1600Z-101025T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
237 AM MDT SUN OCT 24 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT TODAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* SUMMARY AND TIMING...10 AM THROUGH 7 PM TODAY.

* WIND...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 
  60 TO 65 MPH. 

* IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING
  HIGHWAYS 287...789...220 AND 135 SHOULD TAKE PRECAUTIONS FOR THE
  POTENTIAL OF DAMAGING CROSS WINDS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-242100-
/O.UPG.KRIW.HW.A.0011.101024T1800Z-101025T0100Z/
/O.NEW.KRIW.HW.W.0013.101024T1800Z-101025T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
237 AM MDT SUN OCT 24 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT TODAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* SUMMARY AND TIMING...12 NOON THROUGH 7 PM TODAY.

* WIND...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  60 MPH.

* IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING
  HIGHWAYS 220...20...26 AND INTERSTATE 25 SHOULD TAKE PRECAUTIONS
  FOR THE POTENTIAL OF DAMAGING CROSS WINDS. AN AREA OF PARTICULAR
  CONCERN WILL BE ALONG WYOMING BOULEVARD AND ALONG HIGHWAY 220
  LEADING SOUTHWEST OUT OF CASPER. RESIDENTS ARE URGED TO SECURE
  OR BRING INDOORS ANY LOOSE ITEMS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
492 
WWUS75 KRIW 242029
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
229 PM MDT SUN OCT 24 2010

...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY FROM THE
GREEN MOUNTAINS TO CASPER...

.A STRENGTHENING SOUTHWEST FLOW AND A TIGHTENING PRESSURE
GRADIENT AHEAD OF A POWERFUL PACIFIC STORM SYSTEM WILL BRING HIGH
WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES INTO THE CASPER
AREA.

WYZ020-250100-
/O.CON.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
229 PM MDT SUN OCT 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...THROUGH 7 PM TODAY.

* WIND...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 
  60 MPH. 

* IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING 
  HIGHWAYS 220...20...26 AND INTERSTATE 25 SHOULD TAKE 
  PRECAUTIONS FOR THE POTENTIAL OF DAMAGING CROSS WINDS. AN AREA 
  OF PARTICULAR CONCERN WILL BE ALONG WYOMING BOULEVARD AND 
  ALONG HIGHWAY 220 LEADING SOUTHWEST OUT OF CASPER. RESIDENTS 
  ARE URGED TO SECURE OR BRING INDOORS ANY LOOSE ITEMS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-250100-
/O.CON.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
229 PM MDT SUN OCT 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...THROUGH 7 PM TODAY.

* WIND...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 
  60 TO 65 MPH. 

* IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING 
  HIGHWAYS 287...789...220 AND 135 SHOULD TAKE PRECAUTIONS FOR 
  THE POTENTIAL OF DAMAGING CROSS WINDS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
688 
WWUS75 KRIW 250056
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
656 PM MDT SUN OCT 24 2010


WYZ020-250200-
/O.EXP.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
656 PM MDT SUN OCT 24 2010

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

A SOUTHWEST WIND OF 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH
GUSTS AROUND 45 MPH. 

$$

WYZ019-250200-
/O.EXP.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
656 PM MDT SUN OCT 24 2010

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

A SOUTHWEST TO WEST WIND OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND
50 MPH WILL STILL OCCUR THIS EVENING.

$$

AR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 23, 3:31 PM MDT, 11 hours 6 minutes earlier.

Area forecast discussion, Oct 23, 3:31 PM MDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
331 PM MDT SAT OCT 23 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
AS ONE LOW EXITS TO THE EAST ANOTHER WILL ENTER THE WEST TONIGHT
WITH SHOWERS INCREASING OVER THE WESTERN AND NORTHERN MOUNTAINS.
A STRONGER TROUGH APPROACHING THE PACIFIC NORTHWEST COAST WILL
MOVE IN SUNDAY AFTERNOON WITH SNOWFALL BECOMING HEAVY ABOVE 8000
FEET. THROUGH THE AFTERNOON THE SNOW LEVEL WILL DECREASE TO THE
VALLEY FLOOR AROUND JACKSON AND ACROSS YELLOWSTONE. THE TREND FOR
LOWERING SNOW LEVELS WILL CONTINUE SUNDAY EVENING WITH MOST
PRECIPITATION WEST OF THE CONTINENTAL DIVIDE IN THE FORM OF SNOW.
EAST OF THE CONTINENTAL DIVIDE WEST SOUTHWEST WINDS WILL INCREASE
TO 25 TO 35 MPH WITH SOME GUSTS NEAR 50 MPH BETWEEN ROCK SPRINGS AND
CASPER. THIS AREA WILL NEED TO BE MONITORED FOR HIGH WINDS. A
WINTER STORM WATCH CONTINUES SUNDAY INTO MONDAY EVENING FOR THE
WESTERN MOUNTAINS WITH 12 TO 18 INCHES OF SNOW EXPECTED. SOME
MELTING IS LIKELY IN THE VALLEYS ESPECIALLY DURING THE DAY WITH
WARM GROUND TEMPERATURES AFTER THE PROLONGED WARM WEATHER. AT THIS
TIME IT LOOKS LIKE THE MAJORITY OF THE SNOW WILL BE OVER BY MID
DAY MONDAY WITH SNOWFALL RATES AND ACCUMULATIONS DECREASING AS
COLDER AIR MOVES IN AND THE PRECIPITABLE WATER DROPPING SIGNIFICANTLY.
THE WESTERN VALLEYS SHOULD SEE 3 TO 6 INCHES WITH LOCALLY HEAVIER
AMOUNTS.  THE LENGTH OF THE WATCH PERIOD MAY NEED TO BE SHORTENED.
SNOWFALL IN THE WESTERN WIND RIVER MOUNTAINS AND WESTERN PARTS OF
THE ABSAROKA MOUNTAINS WOULD WARRANT A WINTER WEATHER ADVISORY AS
THE FORECAST STANDS. SWEETWATER COUNTY COULD GET INTO SOME HEAVY
SNOW SUNDAY NIGHT AHEAD OF THE COLD FRONT. AT THIS TIME UP TO 3
INCHES ARE IN THE FORECAST FOR THIS AREA.

.LONG TERM...TUESDAY THROUGH SATURDAY

IN WAKE OF THE MAJOR SYSTEM SUNDAY AND MONDAY...MOIST WEST/NORTHWEST
FLOW WILL CONTINUE WITH CHANCES OF LIGHT SNOW CONTINUING THROUGH
WEDNESDAY MAINLY ACROSS THE NORTHWESTERN AND NORTHERN MOUNTAINS. IT
WILL BE COLD ENOUGH...THAT ANY PRECIPITATION THAT FALLS ACROSS THE
FORECAST AREA SHOULD BE SNOW.  A TRANSITORY RIDGE WILL AFFECT THE
ROCKIES THURSDAY WITH DRY CONDITIONS AND A WARMING TREND
COMMENCING.  MEDIUM RANGE MODELS SHOW AN UPPER LOW/TROUGH PUSHING
INTO THE WEST COAST FRIDAY...WITH THE GFS AND ECMWF HAVING
SIGNIFICANT DIFFERENCES AS THIS SYSTEM PUSHES EAST. EITHER
WAY...SOME PRECIPITATION WILL BE POSSIBLE LATE NEXT
WEEK INTO NEXT WEEKEND...ESPECIALLY WEST OF THE DIVIDE. TEMPERATURES
WILL BE BELOW AVERAGE TUESDAY THROUGH THURSDAY...WITH TEMPS
REBOUNDING TO SEASONAL TO SLIGHTLY ABOVE AVERAGE FRIDAY AND
SATURDAY.

&&

.AVIATION...

MID AND HIGH CLOUDS ARE EXPECTED ACROSS WESTERN AND CENTRAL WYOMING
TONIGHT AND SUNDAY.  A WEAK WAVE WILL MOVE ACROSS WESTERN WYOMING
THIS EVENING BRINGING SOME SHOWERS...WITH SOME MTN OBSCURATIONS
ALONG WITH LOCAL MVFR CIGS.  SOUTHWEST TO WEST WINDS WILL INCREASE
TONIGHT OVER THE WESTERN MOUNTAINS AND THE WIND CORRIDORS...BECOMING
QUITE WINDY SUNDAY.  CLOUDS WILL LOWER ACROSS THE WEST TONIGHT AND
BY LATE SUNDAY MORNING WILL SEE WIDESPREAD MVFR CIGS WITH RAIN AND
MOUNTAIN SNOW DEVELOPING PERSISTING THROUGH SUNDAY NIGHT.  THE RAIN
WILL MAKE ITS WAY INTO THE UPPER GREEN AND SWEETWATER COUNTY SUNDAY
EVENING.

&&

.FIRE WEATHER...
A SERIES OF PACIFIC LOW PRESSURE TROUGHS WILL BRING INCREASED
PRECIPITATION TO THE WEST AND NORTH MOUNTAINS TONIGHT AND MONDAY
MORNING BEFORE A STRONGER TROUGH MOVES IN SUNDAY AFTERNOON. THIS
SECOND TROUGH IS EXPECTED TO BRING INCREASED SNOWFALL TO THE WEST
BECOMING HEAVY AT TIMES SUNDAY EVENING. SNOWFALL SHOULD KEEP GOING
STRONG INTO SUNDAY NIGHT AND EARLY MONDAY MORNING BEFORE BECOMING
LIGHTER. SNOW SHOULD FALL IN THE FAR WEST MOST OF MONDAY AND EARLY
MONDAY NIGHT BUT SHOULD BE MUCH LIGHTER AND NOT AS WIDESPREAD.
TEMPERATURES WILL MAKE A STEADY DECREASE WITH MUCH HIGHER HUMIDITY.
WEST SOUTHWEST WIND WILL PICK UP EAST OF THE CONTINENTAL DIVIDE
AND WILL BE QUITE STRONG FROM ROCK SPRINGS TO CASPER WITH GUSTS TO
50 MPH EXPECTED.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
WYZ001-012-024.

&&

SHORT TERM...C.BAKER
LONG TERM...WM
AVIATION...TWB
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Oct 23, 9:20 PM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
920 PM MDT SAT OCT 23 2010

WYZ001>020-022>030-241200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
920 PM MDT SAT OCT 23 2010

...WINTER STORM WATCH IS IN EFFECT FOR SUNDAY AFTERNOON THROUGH
MONDAY EVENING ACROSS THE WESTERN MOUNTAINS...

...HIGH WIND WATCH FOR THE WIND CORRIDOR OF CENTRAL WYOMING LATE
SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PACIFIC STORM SYSTEM COULD BRING SIGNIFICANT EARLY SEASON SNOWFALL
TO THE HIGHER ELEVATIONS OF WESTERN WYOMING SUNDAY AND SUNDAY NIGHT
WITH SNOW SHOWERS PERSISTING THROUGH MONDAY EVENING. SNOWFALL AMOUNTS
OF 12 TO 18 INCHES ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF
YELLOWSTONE NATIONAL PARK...TETON AND TOGWOTEE PASS AREAS...AND IN
THE SALT AND WYOMING RANGES.  SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE
ALSO POSSIBLE IN THE FAR WESTERN VALLEYS SUNDAY NIGHT AND MONDAY.
SEE WINTER STORM WATCH PRODUCT FOR MORE INFORMATION.

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND
60 MPH...WILL BE POSSIBLE IN THE GREEN MOUNTAINS AND RATTLESNAKE
RANGE...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY. THUS A
HIGH WIND WATCH HAS BEEN POSTED.

STRONG NORTHWEST WINDS ARE POSSIBLE FROM DUBOIS TO RIVERTON ON MONDAY
AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 9:28 PM MDTHigh Wind WatchRIWFremont, Natrona, Sweetwater5 hr
Oct 24, 2:41 AM MDTWinter Storm WarningRIWFremont, Lincoln, Park, Sublette, Teton33 hr
Oct 24, 2:41 AM MDTWinter Weather AdvisoryRIWFremont, Hot Springs, Park, Sublette33 hr

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.